Chemotherapy-Induced Peripheral Neuropathy (CIPN)

Chemotherapy-Induced Peripheral Neuropathy (CIPN)

Chemotherapy Induced Peripheral Neuropathy (CIPN)

Several common chemotherapeutic drugs can accumulate to levels that are neurotoxic and result in the development of chemotherapy-induced peripheral neuropathy (CIPN).

The most common and concerning classes include platinum agents, vinca alkaloids, and taxanes. Thalidomide and bortezomib are medications used for the treatment of multiple myeloma that may also cause severe sensory neuropathy.

The precise pathophysiology that underlies CIPN is complex and differs between each class of medication.

The symptoms of CIPN include:
👉🏼 Numbness,
👉🏼 Burning,
👉🏼 tingling,
👉🏼 reduced sensation,
👉🏼 decreased strength and movement,
👉🏼 and pain in extremities, including the fingers, hands, toes, and feet.

It is estimated that two out of three patients who undergo neurotoxic chemotherapy develop CIPN.

While there is no “standard of care” for the prevention and treatment of CIPN, there is considerable preliminary data on various integrative therapies and natural agents. I am proud we have so many staff at @integratedhealthclinic that can help you with this process.

Want to learn more about possible treatments? Download my Clinical Pearlz E-book on it or contact @integratedhealthclinic .
https://www.pearlz.info/product-category/all-ebooks/

Gurdev Parmar ND

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.